M. D. Buhmann, O. Davydov and T. N. T. Goodman, Box spline prewavelets of small support, J. Approx. Theory. 112 (2001), 16-27.

Abstract: The purpose of this paper is the construction of bi- and trivariate prewavelets from box-spline spaces, \ie\ piecewise polynomials of fixed degree on a uniform mesh. They have especially small support and form Riesz bases of the wavelet spaces, so they are stable. In particular, the supports achieved are smaller than those of the prewavelets due to Riemenschneider and Shen in a recent, similar construction.

Preprint version available:    pdf